MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF33
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: "on (b)(6) 2024@ 1140 hrs, patient, female, had emergency laparoscopic cholecystectomy in ot 5 at 1215hrs", "while surgery on going applied medical kii fios blade less trocar 10 mm sleeve broken in to two pieces, patient was stable, no incident of any anaphylactic reaction, immediately complete trocar removed, cleaned the wound with betadine, and replaced with another brand trocar.Surgery finished at 1425hrs, detail of the consumable: kii fios, first entry, ref: ctf 33, expiry: 11/07/2027." intervention: immediately complete trocar removed, cleaned the wound with betadine, and replaced with another brand trocar patient status: patient was stable, no incident of any anaphylactic reaction.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: "on (b)(6) 2024 @ 1140 hrs ,patient, female, had emergency laparoscopic cholecystectomy in ot 5 at 1215hrs", "while surgery on going applied medical kii fios blade less trocar 10 mm sleeve broken in to two pieces, patient was stable, no incident of any anaphylactic reaction, immediately complete trocar removed, cleaned the wound with betadine, and replaced with another brand trocar.Surgery finished at 1425hrs, detail of the consumable: kii fios, first entry, ref ctf 33, expiry :11/07/2027." intervention: immediately complete trocar removed, cleaned the wound with betadine, and replaced with another brand trocar.Patient status: patient was stable, no incident of any anaphylactic reaction.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainants experience of a fractured cannula shaft.The cannula wall thickness near the fracture location was measured and did not meet specifications.Based on the condition of the returned unit, it is possible that the reported event may have occurred during device manipulation within the incision site or during insertion.It is possible the cannula shaft fracture was due to uneven cannula wall thickness which can cause the cannula to be more susceptible to fracture.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20821141
Report Number2027111-2024-00935
Device Sequence Number15664386
Product Code GCJ
UDI-Device Identifier00607915124212
UDI-Public(01)00607915124212
Combination Product (Y/N)N
Initial Reporter CountryKU
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTF33
Device Catalogue Number101219301
Device Lot Number1528882
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale